Alert archive / Kentucky / Wind Advisories in 2022
Wind Advisory 5, NWS Louisville, KY
NWS Louisville, KY issued this wind advisory at Apr 13, 2022, 2:53 AM EDT for 10 counties in Indiana; 23 counties in Kentucky. It took effect at Apr 13, 2022, 11:00 AM EDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2022, 2:53 AM EDT (06:53 UTC)
- In effect from
- Apr 13, 2022, 11:00 AM EDT
- Expired
- Apr 14, 2022, 2:00 AM EDT
- In force
- 15 hr
- Issued by
- NWS Louisville, KY
All 33 counties
Clark County, IN, Crawford County, IN, Dubois County, IN, Floyd County, IN, Harrison County, IN, Jefferson County, IN, Orange County, IN, Perry County, IN, Scott County, IN, Washington County, IN, Allen County, KY, Barren County, KY, Breckinridge County, KY, Bullitt County, KY, Butler County, KY, Edmonson County, KY, Grayson County, KY, Hancock County, KY, Hardin County, KY, Hart County, KY, Henry County, KY, Jefferson County, KY, Larue County, KY, Logan County, KY, Meade County, KY, Nelson County, KY, Ohio County, KY, Oldham County, KY, Shelby County, KY, Simpson County, KY, Spencer County, KY, Trimble County, KY, Warren County, KY
The radar
The Louisville radar (KLVX), 15 km from the middle of the area, began a volume at 06:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 6.9 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 450 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 1168 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
239 WWUS73 KLMK 130653 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 253 AM EDT Wed Apr 13 2022 INZ076>079-083-084-089>092-KYZ023>034-038-045-053-061>063-070>074- 132100- /O.NEW.KLMK.WI.Y.0005.220413T1500Z-220414T0600Z/ Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin- Bullitt-Oldham-Trimble-Henry-Shelby-Spencer-Nelson-Larue-Butler- Edmonson-Hart-Logan-Warren-Simpson-Allen-Barren- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Taylorsville, Bardstown, Hodgenville, Morgantown, Brownsville, Horse Cave, Russellville, Bowling Green, Franklin, Providence, Scottsville, and Glasgow 253 AM EDT Wed Apr 13 2022 /153 AM CDT Wed Apr 13 2022/ ...WIND ADVISORY IN EFFECT FROM 11 AM EDT /10 AM CDT/ THIS MORNING TO 2 AM EDT /1 AM CDT/ THURSDAY... * WHAT...South to southwest winds of 15 to 25 mph with gusts to 40 mph possible. * WHERE...Portions of southern Indiana and central Kentucky. * WHEN...11 AM EDT this morning to 2 AM EDT tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of over 40 mph are expected. Winds this strong can make driving difficult... especially for high profile vehicles. Use extra caution. && $$ MJ
2 follow-up statements
770 WWUS73 KLMK 131857 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 257 PM EDT Wed Apr 13 2022 INZ076>079-083-084-089>092-KYZ023>034-038-045-053-061>063-070>074- 140600- /O.CON.KLMK.WI.Y.0005.000000T0000Z-220414T0600Z/ Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin- Bullitt-Oldham-Trimble-Henry-Shelby-Spencer-Nelson-Larue-Butler- Edmonson-Hart-Logan-Warren-Simpson-Allen-Barren- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Taylorsville, Bardstown, Hodgenville, Morgantown, Brownsville, Horse Cave, Russellville, Bowling Green, Franklin, Providence, Scottsville, and Glasgow 257 PM EDT Wed Apr 13 2022 /157 PM CDT Wed Apr 13 2022/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT /1 AM CDT/ THURSDAY... * WHAT...South to southwest winds of 15 to 25 mph with gusts to 40 mph possible. * WHERE...Portions of southern Indiana and central Kentucky. * WHEN...11 AM EDT this morning to 2 AM EDT tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of over 40 mph are expected. Winds this strong can make driving difficult... especially for high profile vehicles. Use extra caution. && $$
374 WWUS73 KLMK 140626 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 226 AM EDT Thu Apr 14 2022 INZ076>079-083-084-089>092-KYZ023>034-038-045-053-061>063-070>074- 140730- /O.EXP.KLMK.WI.Y.0005.000000T0000Z-220414T0600Z/ Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin- Bullitt-Oldham-Trimble-Henry-Shelby-Spencer-Nelson-Larue-Butler- Edmonson-Hart-Logan-Warren-Simpson-Allen-Barren- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Taylorsville, Bardstown, Hodgenville, Morgantown, Brownsville, Horse Cave, Russellville, Bowling Green, Franklin, Providence, Scottsville, and Glasgow 226 AM EDT Thu Apr 14 2022 /126 AM CDT Thu Apr 14 2022/ ...WIND ADVISORY HAS EXPIRED... Wind gusts have diminished, but 30 to 35 mph gusts out of the northwest remain possible overnight. $$ RAS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this wind advisory went out at Apr 13, 1:08 AM EDT, 1 hour 45 minutes earlier.
Area forecast discussion, Apr 13, 1:08 AM EDT, 1 hour 45 minutes before
Area Forecast Discussion National Weather Service Louisville KY 108 AM EDT Wed Apr 13 2022 ...Updated Aviation Discussion... .Forecast Update... Issued at 858 PM EDT Tue Apr 12 2022 Things have been relatively quiet so far this evening across central Kentucky and southern Indiana, with more clouds across the Kentucky Bluegrass and more sun across south central Kentucky. Where there has been more sun this afternoon, a few instability-driven showers and thunderstorms have developed over the past few hours, particularly along the KY/TN border where MLCAPE values of 1000-1500 J/kg are present. Expect these showers to diminish in intensity and coverage over the coming hours as the atmosphere stabilizes after sunset. Otherwise no major changes to the forecast at this time. Expect cloud cover to gradually build from south to north across the region tonight as another surge of low-to-mid level moisture overspreads the area. After a late evening lull, PoPs will begin to increase again from southwest to northeast after 13/07Z. A peculiar manifestation in the high-res guidance is a suggestion by the 12/23Z HRRR that a remnant MCV left over from ongoing convection across Texas could make its way into central Kentucky by late tomorrow morning, potentially impacting the morning wave of precipitation. For now, this is nothing more than a mere peculiarity until it is consistently depicted in models/observed. && .Short Term...(This evening through Wednesday) Issued at 300 PM EDT Tue Apr 12 2022 ...Strong to Severe Storms Possible Wednesday Evening and Overnight... **************************************************** *** Main Headlines for Wednesday/Wednesday Night *** **************************************************** - Rain and embedded non-severe storms through early Wednesday afternoon. - Gusty southerly winds during daytime (30-40 mph) - Multiple rounds of severe weather possible Wednesday evening through the overnight hours - Severity/timing of storms continues to remain uncertain A warm front is slowly lifting northward through the region this afternoon per latest observational guidance. Clouds and showers lingered for much of the morning hours near the vicinity of the front, but with it lifting out of the region, we are now starting to see breaks in the clouds and precipitation. This drying trend should continue into the evening and overnight hours. The next round of rainfall looks to arrive early tomorrow morning as a shortwave embedded within the main trough axis swings into our region. Best chances for precipitation look to be west of the I-65 corridor. This round of precipitation should be non severe as instability looks to be meager with poor low/mid level lapse rates and marginal low level dewpoints. This rainfall should be pushing north of the I-64 corridor by ~20z. Winds will also be breezy out of the south in the wake of this rain, with gusts in the 30-40 mph range. After 20z, attention then turns to the west where a line of strong to severe storms along a cold front will be ongoing and quickly racing toward our region. Several high-res CAMs also show a weak vort lobe ahead of the front and develop a second line of convection within the warm sector. We could see storms arriving in our western CWA as early as 21z, but the main front/line will not likely arrive until after 00z. Confidence with respect to the severity of storms remains low, as the timing between multiple lines/waves of showers and storms will impact the overall thermodynamic environment (i.e., will we be able to destabilize enough in between rounds of showers/storms to get strong to severe convection?). Generally thinking that storms west of the I-65 corridor have the best chance for severe potential, where the greatest instability corridor will reside. East of I-65, instability becomes quite meager, and models tend to weaken convection in this area due to limited or near-zero instability. Should severe storms form, the main threats would be damaging straight line wind gusts and isolated embedded tornadoes within the line. A localized flash flood threat will also be possible where training of storms occurs. The severe threat should end in our east by about ~09z. .Long Term...(Wednesday night through Tuesday) Issued at 255 PM EDT Tue Apr 12 2022 Long term period features much cooler and drier conditions for our region. By Thursday morning, the well-advertised cold front will be departing off to our east, taking with it the precip chances and above normal temps. Quick moving sfc high will be arriving, helping to clear out skycover. While Thursday should feature cool post- frontal NW flow and a drier airmass, heavy rain from the recent passing cold front may result in some minor river flooding issues. OHRFC currently forecasts minor flooding at some stage points along the Green River by later this week, and possibly at Rough Rover too. Otherwise, not expecting much river flooding issues further east. Expect temps to be a touch cooler than normal, mainly in the low to mid 60s. Warmest day of the long term comes Friday, with temps in the upper 60s and near 70F as the upper level pattern flattens some and the aforementioned sfc high over the Carolinas filters some warm return flow into the Ohio Valley. A weak low-level disturbance will bring a moisture-starved frontal boundary through the region Friday night, though some isolated to scattered light showers will be possible. Perhaps enough dry air below 700mb could be enough to evaporate most precip before hitting the ground, so decided to slightly lower PoPs for Friday night to keep our chances in the Slight Chance category. This front will sag south of the region and stall across the Deep South by Saturday. A stronger sfc high from Canada will begin to build into the region on Saturday, resulting in cooler NNW flow. The region may be split on Sat between drier conditions to our north from the sfc high, and slight PoPs to our south caused by the stalled boundary just to our south. Not expecting much in the way of impacts through the weekend. Temps will slightly get cooler each day through the weekend and into early next week. CPC highlights the 6-10 day outlook with likely probabilities of below normal temps. Greatest rain chances of the period come at the start of early next week as we get another disturbance moving through the area, but it's too soon to get into the finer details at this time. && .Aviation...(06Z TAF Issuance) Issued at 108 AM EDT Wed Apr 13 2022 IMPACTS: - LLWS at KSDF/KBWG/KHNB - Showers moving in towards sunrise - Gusty gradient winds during the day - Squall line late in the period DISCUSSION: For the overnight period, the terminals are fully in the warm sector with a thick canopy of convective debris overhead. LLJ axis will be over our western areas, so LLWS will continue to be included at KHNB/SDF/KBWG overnight. Area of showers with some embedded thunder is forecast to lift northward and affect our terminals later this morning. This activity should move out by the early afternoon. We expect cigs to drop into the MVFR range with the showers and some dips in vsbys to MVFR can be expected. Once the showers move out in the afternoon, cigs and vsbys will return to VFR. Main weather issue will be a squall line that will push through the region tomorrow evening. There is a bit of uncertainty if we'll get convective redevelopment out ahead of the line. For now, have not included timings into the terminals other than in the planning period for KSDF. We plan to introduce timing to the full slate of terminals with the 13/12Z issuance. CONFIDENCE: Medium-high on all elements. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Update.......CSG Short Term...DM Long Term....CJP Aviation.....MJ
Hazardous weather outlook, Apr 12, 3:16 PM EDT, 11 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 316 PM EDT Tue Apr 12 2022 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-131930- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 316 PM EDT Tue Apr 12 2022 /216 PM CDT Tue Apr 12 2022/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A threat of strong to severe thunderstorms increases over the area Wednesday evening into the overnight hours. At this time, the highest threat of severe weather stretches along and west of the I-65 corridor from southern Indiana down through central Kentucky. Straight line damaging winds and isolated tornadoes will be the main threats with severe storms. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required Wednesday. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. DM/CJP
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 6:27 PM EDT | Severe Thunderstorm Warning | LMK | Dubois | 29 min |
| Apr 13, 7:48 PM EDT | Severe Thunderstorm Warning | LMK | Floyd, Harrison | 27 min |
| Apr 13, 11:51 AM EDT | River Flood Warning | LMK | Butler, Warren | 59 hr |
| Apr 13, 11:51 AM EDT | River Flood Warning | LMK | Butler, Muhlenberg, Ohio | 4 days |
| Apr 13, 6:49 PM EDT | Severe Thunderstorm Warning | LMK | Butler, Grayson, Hancock, Logan, Ohio | 41 min |
| Apr 13, 7:08 PM EDT | Severe Thunderstorm Warning | LMK | Allen, Butler, Logan, Simpson, Warren | 37 min |
| Apr 13, 7:26 PM EDT | Tornado Warning | LMK | Butler, Grayson, Ohio | 34 min |
| Apr 13, 7:31 PM EDT | Severe Thunderstorm Warning | LMK | Breckinridge, Butler, Edmonson, Grayson, Hardin, Ohio and 1 more | 44 min |
| Apr 13, 7:41 PM EDT | Tornado Warning | LMK | Butler, Edmonson, Grayson, Hardin, Hart | 34 min |
| Apr 13, 7:43 PM EDT | Severe Thunderstorm Warning | LMK | Allen, Barren, Simpson, Warren | 33 min |
| Apr 13, 7:49 PM EDT | Areal Flood Advisory | LMK | Breckinridge, Butler, Grayson, Hancock, Ohio | 3 hr |
Nearby
Wind Advisories in Kentucky, 2022Wind Advisories in Indiana, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.